MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP INSTRUMENTS; HIP INSTRUMENT STEM REPOSITIONER

MEDACTA INTERNATIONAL SA HIP INSTRUMENTS; HIP INSTRUMENT STEM REPOSITIONER
Model Number 01.10.10.190
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
During hip primary surgery, the surgeon wanted to remove the stem as it was implanted a wrong size resulting in a too high implant.However, the fixation was good and the surgeon could not get the stem out, using the stem repositioner and screwed stem extractor.After repeated attempts, the stem repositioner had worn out and the stem was left in place.1 hour delay occurred to release all ligaments to increase the leg's leght (total time surgery 2hr and 15min).
 
Additional Manufacturer Narrative
Batch review performed on 24 sept 2024.Lot 2259820: (b)(4) items manufactured and released on 19-jan-2024.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.
 
Additional Manufacturer Narrative
On november 22nd 2024 we have received the stem involved in the event.Visual inspection performed by r&d project manager: during the analysis it is evaluated that the plastic clamp of the instrument is completely scratched and deformed.Some debris of plastic are also present on the instrument.It is assumable that the instrument has been used unproperly within a revision surgery to remove a stem that was previously osteointegrated or used with an excessive high traction force.This could be the cause of the deformation and breakage of the plastic part.Additional information received and related to the analysis were added in the event description.
 
Event or Problem Description
During hip primary surgery, the surgeon wanted to remove the std size 4 stem as it was implanted a wrong size resulting in a too high implant and implant a size 3.However, the fixation was good and the surgeon could not get the stem out, using the stem repositioner and screwed stem extractor.After repeated attempts, the stem repositioner had worn out and the stem was left in place.The device was not damaged before using it.Cup size s and std size 4 stem has been implanted, with the planned offset.One hour delay occurred to release all ligaments to increase the leg's leght (total time sugery 2hr and 15min).

Brand Name
HIP INSTRUMENTS
Common Device Name
HIP INSTRUMENT STEM REPOSITIONER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20426603
Report Number3005180920-2024-00829
Device Sequence Number7608760
Product Code LXH
UDI-Device Identifier07630040746809
UDI-Public07630040746809
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.10.10.190
Device Lot Number2259820
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian